Format

Send to

Choose Destination
J Community Hosp Intern Med Perspect. 2013 Dec 17;3(3-4). doi: 10.3402/jchimp.v3i3-4.21075. eCollection 2013.

Cryptosporidial diarrhea in an immunocompetent adult: role of nitazoxanide.

Author information

1
Department of Medicine, Reading Health System, West Reading, PA, USA.

Abstract

Diarrhea caused by Cryptosporidium is most commonly seen in patients with HIV or AIDS or other immunocompromised conditions like diabetes mellitus, or patients on a high dose of steroids or immunosuppressants. The organism is a parasite that infects gastrointestinal epithelium, producing potential life-threatening diarrhea in people with AIDS but usually self-limiting diarrhea in immunocompetent hosts. Here in, we present an interesting case of persistent diarrhea caused by Cryptosporidium in an immunocompetent adult requiring treatment with nitazoxanide.

KEYWORDS:

Cryptosporidium; modified acid fast staining; nitazoxanide

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center